I am not sure how to spell Topotecan, but my 5 month old Wyatt has gone through 2 rounds of chemo now. Each time he has gotten a rash in odd places. The first time was worse and this second time we bathed him 3 times a day and it wasn't too bad. The doctors said it is a very rare side affect of the drug and Wyatt probably has very sensitive skin. The homecare nurse also just helped me change his Hickman dressing the other day and when she was pulling off the degaderm (clear dressing), a little spot of his skin came off and started bleeding! I frieked out... also the hickman line had branded my sons chest with the lettering on it! The nurse put some gauze under it this time and put a different dressing on it to try to help. Every time he gets his dressing changed, his skin gets SO red and irritated.
Has anyone had this kind of situation before?
We go in for the harvest in a week or so... and then another scan before we start the 3rd round of chemo.
After the first round of chemo, he was just fine. After this last one, he threw up a bunch and didn't want to eat as much. I am *** feeding him so this was tough on me! Now his counts are at their lowest and he sounds like he has larengitis (spl?).
This is all so new to me, and everything keeps changing on me each time... how do people handle it?
Eric (3 1/2), Wyatt (5 mo.) stage 4, Nmyc amplified... removed tumor and lymph nodes... nb found in bone marrow.